MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3 L; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3 L; HIP CEMENTLESS STEM
Model Number 01.12.023
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed at about 1 year and 10 months after the primary due to insufficient osseointegration of the proximal stem with intra-operative scar tissue that formed around the stem.Osteolysis was observed.The surgery was completed successfully revising stem and head.
 
Additional Manufacturer Narrative
Batch review performed on 27-dec-2022: lot 2006175: (b)(4) items manufactured and released on 22-oct-2020.Expiration date: 2025-10-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review additional device involved: batch review performed on 27-dec-2022: liner: cc e cc light 01.26.3648hct flat pe hc liner ø 36 / f (k103352) lot 2009643: (b)(4) items manufactured and released on 20-nov-2020.Expiration date: 2025-11-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review clinical evaluation performed by medacta medical affairs manager: revision 1 year and 10 months after the primary tha due to insufficient osteointegration of the proximal stem in a 79 year old male patient.Additionally, an intra-operative scar tissue formed around the stem was removed. radiographic images provided show a stem in varus position and possibly undersized.This could be the cause of the revision surgery but of course other evetns related to the post-operative period could have influenced the outcome.The revision surgery was completed successfully revising stem and head.Investigation perfomed by medacta r&d hip project manager: looking at the images attached to the complaint it is visible the stem covered with patient blood.On the body surfaces some residuals of ha coating are visible on the distal part of the stem and on the proximal part close to the resection line, meaning that the stem was not correctly osteointegrated with patient bone.On the neck part some signs and scratches are present probably due to revision surgery.It is not possible to determine the root cause of reported complaint.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3 L
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16136737
Report Number3005180920-2022-00992
Device Sequence Number17771383
Product Code JDI
UDI-Device Identifier07630030802041
UDI-Public07630030802041
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model Number01.12.023
Device Catalogue Number01.12.023
Device Lot Number2006175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite